just started thinking seriously about the effects it has on my liver. At the clinic they don't mention any negitive effects and I always forget to ask. So my ? is... is methodone just as harmful to the liver as alcohol is to the liver? could i end up w/ sirrosis(?)
They told me when I was on Methadose that it is one of the safest medications for your liver for pain because it does not have Tylenol in it. All medications have some effect on the liver because the liver helps metabolize everything we ingest. However methadose is very safe compared to most of the others and for me was very effective for pain relief. I hope my new pain management doctor will put me back on it. It was very useful for me personally. I did not have really bad withdrawals either from it, but mind you I took 30 days to come off of it the last time I was on it. On the the other hand oxycodone made me much sicker and right now is much less effective. I hope this helps, they told me because of cirrhosis stage three to take no drugs with Tylenol in them. So you should be doing okay. If you need to go off this medication do it slowly please. feel better and may the pain go away for you! have a good night. Amanda
No it is not harmful to the liver. I was originally put on methadone because they cold not solve my liver problems, & 2 docs, one a pain specialist & another a liver specialist suggested I do take methadsone because it had the lowest rate of daage as far as narcotics are concened to the liver, I will mention unless you are having liver problems as high enzyme levels I don't reccomend it over a long period of time unless this is all you can takde. I hated it with a passion! Was flaaing asleep at red lights while driving etc... ( I know I've said this a millkon times) but it is true. Was on 120mg for almost 10 years. They found out after 5 years what they originally thought was my liver was the common bile duct not opening ;right into the gut. It was spasming & had to have surgical intervention thru an ERCP. Once this was done, I begged to go back on 4 to 6 hour pain meds. Have successfully made the transsition thank goodness, because being on high doses of methadone left me like a zonbie! I HATED it. I didn't socialize , go out or anything except take my pill every 4 hours. It was terrible & I recommend to people who are considering it as a pain therapy to have you liver checked out, & if it's ok try the other first so you can function as normal, & then take a pill & lay down. What a difference this had made in my life! Just my thoughts...
- Diskets Information for Consumers
- Diskets Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diskets (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jan 2011 • 1 answer
Posted 22 Mar 2011 • 13 answers
Posted 14 Apr 2011 • 2 answers
Posted 6 Jun 2011 • 2 answers
Posted 29 Apr 2012 • 2 answers